# SDR 2004FA0000784

- Difficulty date: May 15, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Aircraft: N8561S
- Make and model: Airtrc AT301
- Aircraft serial: 3010145
- Engine: Pwa R1340AN1
- Propeller: Hamstd 12D40
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 270458
- Part serial: 20414
- Condition: Cracked
- Location: Engien
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS ON FERRY FLIGHT, PILOT REPORTED GETTING OIL ON WINDSHIELD.  OIL BEGAN TO GET WORSE; REDUCED POWER, AC STARTED VIBRATING SEVERELY.  POWER WAS REDUCED FURTHER AND VIBRATION ALSO REDUCED.  PILOT LANDED AC IN UNPLANTED FIELD.  AC SKIPPED OVER TERRACE AS SLOWED TO STOP.  TAIL CAME UP AND AC WENT OVER ON NOSE.  PROP STRUCK GROUND AND SEPARATED FROM ENGINE. CRANKSHAFT HAD BROKEN  IN PROP THRUST BEARING AREA.  EXAM OF CRANKSHAFT SHOWS FATIGUE CRACKING.  BLADES DAMAGED APPROX 25 INCHES FROM TIPS.  PROP WAS INSTALLED AFTER BEING O/H.  ENGINE RUN AND GROUND CHECKS COMPLETED.  PROP WAS IN SERVICE .5 HOUR BEFORE FAILURE OF CRANKSHAFT. (CE07200414081)
